Prohormone & Designer Steroid Articles

Prohormone and Designer Steroid Side Effects

If you're thinking about taking a prohormone or a designer steroid, you owe it to yourself to be educated about the potential side effects. Some prohormones and designer steroids are stringer than others, so just remember: the stronger the compound, the more chance there is that you will experience sides.

I highly recommend you do some research before taking anything, Look for logs and reviews to see if other users experienced side effects and to what degree. When on cycle, stay tuned to your body. Side effects are your body's way of telling you something isn't right. If you start experiencing severe sides, put down the pills, go see a doctor, and come clean about what you've been taking. You only get one body!

Back Pumps
This is a very common side. Generally, the stronger the compound, the more pronounced the pumps. To avoid or minimize back pumps: stay well hydrated, supplement with potassium, and take 3-5g of Taurine every day. I'll be straight up here though - when I ran Havoc I had some wicked back pumps, and nothing seemed to help. Although a pain (literally), back pumps themselves are not a serious side that you need to be worried about.

Cholesterol
Most prohormone and designer steroid compounds have a detrimental effect on your cholesterol profile. LDL (the bad stuff) goes up, HDL (the good stuff) goes down, and overall cholesterol gets higher. Once your off cycle though, your profile should recover in a few weeks. This isn't something to really worry about unless your an older user (in you 40s or higher) and have a personal or family history of cardiac problems. You should already be taking plenty of fish oil anyway, and niacin has been show to lower LDL and raise HDL (though it comes at the price of the niacin flush). Red yeast rice has effects similar to that of statins, but can have it's own set of side effects if the dosing isn't right. I've heard Coenzyme Q10 helps cholesterol, but I haven't found any studies that confirm this.

Lethargy
The increase of nutrient use by the muscles due to higher hormonal levels can lower blood sugar levels in some users. When on cycle, you might want to try increasing carb intake. If that doesn't work, try some DHEA or even plain old stimulants like caffeine. Lethargy can be more pronounced if your diet isn't on point or you aren't getting enough rest. If you're already tired most of hte time, you're going to probably be more tired when using prohormones.

Blood pressure
Another very common side effect. Like cholesterol, probably only a concern if you are an older user. Bro lore says take Hawthorne berries. If you notice an increase in the frequency or severity of headaches,. it might be due to a blood pressure increase. Slightly higher blood pressure? Probably not a big concern. Significantly higher blood pressure can be an issue though, so keep an eye on this.

Libido
Some people get an increased libido, others experience the exact opposite, and yet even other experience no effect. It's common to see a libido boost at first, then a tapering off as the cycle progresses. If you experience libido loss, a good PCT should restore it in a few weeks.

Dehydration
Drink a lot of water on cycle. Keeping well hydrated will help transport nutrients to your muscles. Be especially careful if youíre working out in a hot environment and sweat a lot. Drink a lot of water on cycle. For some, it helps with back pumps too.

Gyno on Cycle
Perhaps the side most users are concerned with. Prohormones that don't aromatize to estrogen shouldn't have a concern. Progestin-based compounds and that can interact with progesterone or prolactin can make user more susceptible to gyno. If you start noticing gyno, start with some anti-estrogen supplements. I've read about starting Nolvadex before the cycle ends if you start seeing gyno flares.

Delayed-Gyno
Delayed gyno is caused by an estrogen rebound. This is pretty common with compounds that don't convert to estrogen themselves. On cycle, prohormones and designer steroids can cause suppression of endogenous testosterone production, meaning low test on cycle. Less test levels means less aromatizing into estrogen, so estrogen levels are low as well. During post-cycle, as test levels return, estrogen can return in a "rebounding" spike that can cause gyno. This seems more common when an AI is used for PCT as this keeps estrogen levels suppressed even longer; when the AI is removed, estrogen levels spike up dramatically and cause gyno.

Reduced or Increased Appetite
Reduced appetite can be a symptom of an overworked liver. Increased appetite is your body's demand for more nutrients to feed your growing muscles.

Liver toxicity
Methylated oral steroids can be hard on your liver. The best way to reduce risk here is to use the MED (minimum effective does) and keep cycles short. If you're going to run any methylated prohormone or designer steroid longer than 4 weeks, you should get blood work to make sure your liver values arenít dangerously out of whack. The symptoms of your liver being overworked include reduced appetite or premature feeling of fullness, dull pain in abdominal region, pale stool, bruising easily, and yellowing of skin/eyes. If you experience ANY of these, stop cycle immediately and get to a doctor.

As you see from the above list, there are numerous potential side effects. I've already mentioned the two main things you need to do to keep sides to a minimum: use the minimum effective dose and keep cycles short. Additionally, give yourself plenty of time to recover between cycles, and take support supplements to help your body work more efficiently.
Comments on Prohormone and Designer Steroid Side Effects
Comment by ProhormoneDB on 3/9/2013 6:00:00 PM
When I used Havoc, I had pretty bad back pumps and nothing helped. I ttook about 2 weeks after I finished my cycle before the pumps went away, and that was with a Nolva PCT. For the last 4 out of 5 week cycle, I couldn't do any cardio at all, the pumps were so bad.


only members can add new comments